Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 98, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 21, 2011, 12:24 AM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2011, 12:24 AM CDT (05:24 UTC)
- Expired
- Apr 21, 2011, 1:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Nevada County, AR
The radar
The Little Rock radar (KLZK), 146 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 12:46 AM CDT | HAIL 1 | Prescott, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
311
WUUS54 KSHV 210524
SVRSHV
ARC057-099-210630-
/O.NEW.KSHV.SV.W.0098.110421T0524Z-110421T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 AM CDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
NORTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF PRESCOTT...
* UNTIL 130 AM CDT
* AT 1222 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF BLEVINS...OR 8 MILES WEST OF PRESCOTT...AND MOVING
NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EMMET
AND BLUFF CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3396 9336 3390 9329 3385 9328 3382 9318
3382 9313 3378 9309 3370 9310 3373 9364
3397 9356 3397 9352 3395 9351 3397 9349
TIME...MOT...LOC 0523Z 266DEG 23KT 3380 9352
$$
061 follow-up statement
586
WWUS54 KSHV 210604
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 AM CDT THU APR 21 2011
ARC057-210608-
/O.CAN.KSHV.SV.W.0098.000000T0000Z-110421T0630Z/
HEMPSTEAD AR-
104 AM CDT THU APR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR HEMPSTEAD COUNTY IS
CANCELLED...
HOWEVER A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS TO
NEAR 40 MPH WILL BE MOVING EAST AROUND 25 MPH ACROSS CENTRAL
SECTIONS OF HEMPSTEAD COUNTY...AFFECTING WASHINGTON AND OZAN...AND
AREAS BETWEEN BLEVINS AND OAKHAVEN THROUGH 130 AM.
LAT...LON 3370 9310 3372 9341 3385 9340 3385 9328
3382 9318 3382 9313 3378 9309
TIME...MOT...LOC 0558Z 265DEG 20KT 3380 9333
$$
ARC099-210630-
/O.CON.KSHV.SV.W.0098.000000T0000Z-110421T0630Z/
NEVADA AR-
104 AM CDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NEVADA COUNTY...
AT 1256 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR PRESCOTT...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOUGHTON...BLUFF CITY AND READER
LAT...LON 3370 9310 3372 9341 3385 9340 3385 9328
3382 9318 3382 9313 3378 9309
TIME...MOT...LOC 0558Z 265DEG 20KT 3380 9333
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 12:00 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 21, 12:00 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 AM CDT THU APR 21 2011 .DISCUSSION... ELEVATED CONVECTION CONTINUES TO DEVELOP ACROSS THE NRN ZONES IN AN AREA OF ISENTROPIC ASCENT OVER A POST-FRONTAL AIRMASS. DEVELOPMENT IS FURTHER ENHANCED BY AN OUTFLOW BOUNDARY FROM TSTRMS IN SRN OK. COVERAGE OF TSTRMS WILL LIKELY INCREASE ACROSS THE CWA AS THE COLD FRONT CONTINUES TO PUSH SOUTH BEFORE STALLING. SEVERE THREAT WILL BE MARGINAL AS INSTABILITY CONTINUES TO DECREASE. UPDATED POP/QPF/WX GRIDS AND LOWERED MIN TEMPS FOR TONIGHT BY A COUPLE OF DEGREES IN MOST LOCATIONS. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 87 69 89 69 / 40 20 10 10 10 MLU 65 90 67 90 68 / 40 20 10 10 10 DEQ 55 76 64 83 67 / 60 30 20 20 20 TXK 57 80 66 85 67 / 50 20 10 10 10 ELD 58 81 66 85 67 / 50 20 10 10 10 TYR 61 88 70 90 70 / 30 20 10 10 10 GGG 63 88 69 89 69 / 30 20 10 10 10 LFK 69 90 71 90 71 / 20 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/06
Hazardous weather outlook, Apr 20, 3:45 PM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 345 PM CDT WED APR 20 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 345 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE VERY SLOWLY SOUTHWARD THIS AFTERNOON...PROVIDING A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT ASSOCIATED WITH ANY STORMS THAT DEVELOP WILL LIKELY BE LARGE HAIL...BUT DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...AS THE FRONT LIFTS BACK NORTH AND OUT OF THE FOUR STATE REGION. THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STRONG STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 12
In the hours before
Special weather statement, Apr 20, 10:17 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1017 PM CDT WED APR 20 2011
ARZ050-051-210400-
HOWARD-SEVIER-
1017 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER POINT...CORINTH...DIERKS AND LOCKESBURG...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LOCKESBURG...OR
7 MILES EAST OF DE QUEEN...MOVING EAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06Local storm report, Apr 20, 10:18 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL DE QUEEN 34.04N 94.34W
04/20/2011 E0.25 INCH SEVIER AR LAW ENFORCEMENT
DIME SIZE AT SHERIFF OFFICE
&&
25Local storm report, Apr 20, 10:19 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1019 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
04/20/2011 SEVIER AR LAW ENFORCEMENT
SEVERAL TREES DOWN AT FARM TO MARKET AND HWY 329.
&&
25Special weather statement, Apr 20, 11:13 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 PM CDT WED APR 20 2011
ARZ051-060-210515-
HEMPSTEAD-HOWARD-
1113 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...MINERAL SPRINGS AND NASHVILLE...
AT 1109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINERAL SPRINGS...MOVING EAST AT
30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.Special weather statement, Apr 21, 12:00 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 AM CDT THU APR 21 2011
ARZ060-061-210600-
HEMPSTEAD-NEVADA-
1200 AM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NEVADA AND HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...PRESCOTT AND WASHINGTON...
AT 1148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTH OF WASHINGTON NEAR
OZAN...THAT WILL BE MOVING TOWARD PRESCOTT. ANOTHER STRONG
THUNDERSTORM WAS NEAR MCCASKILL AND BLEVINS... THAT WILL BE MOVING
TOWARD BOUGHTON AND THE NORTHWEST CORNER OF NEVADA COUNTY.
MOVEMENT WAS TO THE EAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
06Special weather statement, Apr 21, 12:12 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 AM CDT THU APR 21 2011
ARZ051-060-210615-
HEMPSTEAD-HOWARD-
1212 AM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
MINERAL SPRINGS...NASHVILLE AND TOLLETTE...
AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINERAL SPRINGS...MOVING
NORTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 57 min |
| Apr 20, 8:56 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 64 min |
| Apr 20, 10:00 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 60 min |
| Apr 20, 10:35 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 40 min |
| Apr 21, 1:14 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 61 min |
| Apr 21, 3:38 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 4 hr |
| Apr 21, 7:16 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more | 4 hr |
| Apr 21, 8:20 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 55 min |
| Apr 21, 8:25 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 31 min |
| Apr 21, 8:35 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 55 min |
| Apr 21, 8:59 AM CDT | Severe Thunderstorm Warning | SHV | Union | 31 min |
| Apr 21, 2:56 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.